Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Entropy via random perturbations


Author: Yuri Kifer
Journal: Trans. Amer. Math. Soc. 282 (1984), 589-601
MSC: Primary 58F15; Secondary 58F30, 58G32
DOI: https://doi.org/10.1090/S0002-9947-1984-0732108-0
MathSciNet review: 732108
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The entropy of a dynamical system $ {S^t}$ on a hyperbolic attractor with respect to the Bowen-Ruelle-Sinai measure is obtained as a limit of entropy characteristics of small random perturbations $ x_t^\varepsilon $ of $ {S^t}$. Both the case of perturbations only in some neighborhood of an attractor and global perturbations of a flow with hyperbolic attracting sets are considered.


References [Enhancements On Off] (What's this?)

  • [1] D. G. Aronson, Non-negative solutions of linear parabolic equations, Ann. Scuola Norm. Sup. Pisa (3) 22 (1968), 607-697. MR 0435594 (55:8553)
  • [2] P. Billingsley, Ergodic theory and information, Wiley, New York, 1965. MR 0192027 (33:254)
  • [3] R. Bowen and D. Ruella, The ergodic theory of axiom $ {\text{A}}$ flows, Invent. Math. 29 (1975), 181-202. MR 0380889 (52:1786)
  • [4] J. Doob, Stochastic processes, Wiley, New York, 1953. MR 0058896 (15:445b)
  • [5] R. Z. Khas'minskiĭ, The averaging principle for parabolic and elliptic differential equations and Markov processes with small diffusion, Theor. Probability Appl. 8 (1963), 1-21. MR 0161044 (28:4253)
  • [6] N. Ikeda and A. Watanabe, Stochastic differential equations and diffusion processes, North-Holland, Amsterdam, 1981.
  • [7] A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms, Inst. Hautes Études Sci. Publ. Math. 51 (1980), 137-173. MR 573822 (81i:28022)
  • [8] Yu. Kifer, On small random perturbations of some smooth dynamical systems, Math. USSR-Izv. 8 (1974), 1083-1107.
  • [9] -, Stochastic stability of the topological pressure, J. Analyse Math. 38 (1980), 255-286. MR 600787 (82c:58050)
  • [10] R. Mañé, A proof of Pesin's formula, Ergodic Theory Dynamical Systems 1 (1981), 95-102. MR 627789 (83b:58042)
  • [11] Ja. B. Pesin, Characteristic Lyapunov exponents and smooth ergodic theory, Russian Math. Surveys 32 (1977), 55-114. MR 0466791 (57:6667)
  • [12] A. D. Ventcel and M. I. Freidlin, On small random perturbations of dynamical systems, Russian Math. Surveys 25 (1970), 1-56. MR 0267221 (42:2123)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F15, 58F30, 58G32

Retrieve articles in all journals with MSC: 58F15, 58F30, 58G32


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1984-0732108-0
Keywords: Hyperbolic attractor, diffusion process, entropy
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society